# SDR 99ZZZX531

- Difficulty date: January 6, 1999
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N182S
- Make and model: Cessna 182S
- Aircraft serial: 18280193
- System (JASC): 2721 · Rudder Tab Control System
- Part: Rudder Wheel
- Part number: 17132691
- Condition: Malfunctioned
- Location: Cockpit
- Part time: 149 hours
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

OWNER SQUAWKED AIRCRAFT WAS NOT PRODUCING ENOUGH RT RUDDER TRIM TO CENTER THE TURN COORDINATOR BALL.  THIS CONDITION WAS CORRECTED TWICE TO NO AVAIL BY POPPING THE INDICATOR PIN BACK INTO ITS GROOVE.  THE CONDITION WOULD RECUR DURING NEXT FLIGHT.  AFTER FURTHER INVESTIGATION, DISCOVERED RUDDER TRIM WHEEL HAD EXCESSIVE UP AND DOWN PLAY.  AS A RESULT, THE SPROCKET ON THE TRIM WHEEL THAT DRIVES THE AFT TRIM SPROCKET WOULD TEND TO SKIP CAUSING THE INDICATOR TO PREMATURELY REACH ITS STOP.  THIS WOULD NOT ALLOW A FULL DEFLECTION OF THE RUDDER AND INABILITY TO 'CENTER THE BALL'.  TO CORRECT THE PROBLEM, THIN WASHER WAS REMOVED FROM THE BOTTOM OF THE WHEEL SHAFT AND REPLACED WITH A THICK ONE ELIMINATING EXCESSIVE PLAY.
